Aa
A
A
A
Close
Allergy Community
10.3k Members
Avatar universal

Itchy skin rash

Help. About 4 months ago, I developed an itchy scalp (no flaking), eyebrows, eyelashes and soon itchy bumps all over my face. Now, it's slowly moved to chest, shoulders and back. I've noticed it's where I sweat. Also, it clears up as it moves around. In other words, my face and chest are much better, but shoulders and back are new. I work out 5 days a week. Two one hour sessions of cardio make me sweat in all of these affected areas. Is it possible I'm allergic to my hormone replacement therapy and it comes out in my sweat which irritates? I've been seeing a dermatologist, but he has not solved it. Ketoconazole, hydrocortisone cream and ointment, dandruff shampoo, elidel and triamcinolone. None have helped. Any ideas?  
3 Responses
Avatar universal
Hi,

It would be very difficult to say anything without having a look at the lesions and without a proper clinical examination.
.
You need to consult your doctor for these symptoms. What you describe could be a response to the heat - heat allergy.

The medications you are taking could also be a cause of these lesions. What medications are you taking currently?

Try some antiallergic and antihistaminic medications for this for some time. Apply calamine lotion to help soothe the lesions.

But do consult your doctor for an examination at the earliest.

Do let us know about the progress in your case.

Hope this helps.

Good luck.
Avatar universal
Thank you very much for your comment. I've seen my doc who referred me to a Dermatologist. At first he thought it was a dandruff that has just moved down. I never have flakes, however, I do have itchy scalp. The heat allergy makes sense. He also prescribed Doxyclycline which has done nothing after being on it for almost two months. The only other medication I'm on, besides what he has prescribed for the condition listed above, is Estradiol 1mg and Prometrium 100mg. I wondered if that was causing it when it comes through my sweat glands. He has not given me any antiallergic medicine. He is going to do a patch test if the Doxyclycline doesn't help. I will try the calamine and ask him about an anti allergic. Tried Zurich also with no results. The best thing was a big dose of short term steroid that my primary physician put me on for 5 days in the beginning just to ease my symptoms. Thank you for your input.
Avatar universal
Hi,

You could try some antihistamine medications and calamine lotion and see if they help.

If not, you could discuss with your doctor about a short course of steroids.

If that does not help too, consider stopping the medications you are now on and see if the rash and itching subsides.

Doxycycline itself is known to cause unexplained skin rash and phsotosensitivity.

So you should stop taking that.

Do keep us posted about your progress.

Hope this helps.

Good luck.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.